Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Lie algebroids and Cartan's method of equivalence


Author: Anthony D. Blaom
Journal: Trans. Amer. Math. Soc. 364 (2012), 3071-3135
MSC (2010): Primary 53C15, 58H15; Secondary 53B15, 53C07, 53C05, 58H05, 53A55, 53A30, 58A15
Published electronically: February 3, 2012
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Élie Cartan's general equivalence problem is recast in the language of Lie algebroids. The resulting formalism, being coordinate and model-free, allows for a full geometric interpretation of Cartan's method of equivalence via reduction and prolongation. We show how to construct certain normal forms (Cartan algebroids) for objects of finite-type, and are able to interpret these directly as `infinitesimal symmetries deformed by curvature'.

Details are developed for transitive structures, but rudiments of the theory include intransitive structures (intransitive symmetry deformations). Detailed illustrations include subriemannian contact structures and conformal geometry.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 53C15, 58H15, 53B15, 53C07, 53C05, 58H05, 53A55, 53A30, 58A15

Retrieve articles in all journals with MSC (2010): 53C15, 58H15, 53B15, 53C07, 53C05, 58H05, 53A55, 53A30, 58A15


Additional Information

Anthony D. Blaom
Affiliation: 22 Ridge Road, Waiheke Island, New Zealand
Email: anthony.blaom@gmail.com

DOI: http://dx.doi.org/10.1090/S0002-9947-2012-05441-9
PII: S 0002-9947(2012)05441-9
Keywords: Lie algebroid, Cartan algebroid, equivalence, geometric structure, Cartan geometry, Cartan connection, deformation, differential invariant, pseudogroup, connection theory, G-structure, conformal, prolongation, reduction, subriemannian
Received by editor(s): November 27, 2008
Received by editor(s) in revised form: August 9, 2010
Published electronically: February 3, 2012
Article copyright: © Copyright 2012 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.